MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513740
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6); reported here as the address exceeded character limit for the designated field.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was to be implanted in the esophagus to treat an 8cm stenosis caused by cancer during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was removed from the patient partially covered with the stent-deployment suture.The procedure was then completed using another of the same device.There were no patient complications reported as a result of the procedure.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6).Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: investigation results: based on the available information, boston scientific could confirm the reported event of stent partially deployed.An ultraflex esophageal stent has been returned for evaluation; the visual examination of the returned device found the stent partially deployed.The functional testing of the device was performed related to the deployment of the stent by pulling the finger ring.It was observed that the stent deployed without problem and there was no resistance felt.However, the suture was returned tangled.It is most likely related to procedural factors as lesion characteristics, handling of the device, the technique used by the physician, could have resulted in the damages encountered in the device, these damages could have unable to deploy the stent during the procedure causing the partially deployed encountered during the product analysis.Device history review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: visual examination of the device found the stent partially deployed.The functional testing of the device was performed related to the deployment of the stent by pulling the finger ring.It was observed that the stent deployed without problem and there was no resistance felt.However, the suture was returned tangled.Risk review: a risk review of the ultraflex esophageal stents was completed and confirmed that the event of stent partially deployed were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.
 
Event or Problem Description

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24196056
Report Number3005099803-2026-00327
Device Sequence Number9649244
Product Code ESW
UDI-Device Identifier08714729716167
UDI-Public(01)08714729716167(17)260123(10)33276372
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Model NumberM00513740
Device Catalogue NumberM00513740
Device Lot Number0033276372
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer03/01/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight60 KG